Texas, 2004

Hail and Damaging Winds in Texas, June 5 to 6, 2004

June 5 to 6, 2004 · NWS SJT · 6 events in 4 counties and zones

5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 5, 7:03 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 5, 7:03 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT SAT JUN  5 2004

.UPDATE...THUNDERSTORMS THAT HAD DEVELOPED ALONG THE DRYLINE/OUTFLOW
BOUNDARY CONVERGENCE AREA OVER THE PERMIAN BASIN ARE ON THE WAY
DOWN. SO HAVE REMOVED MENTIONABLE POPS IN THE FIRST HALF OF THE
PERIOD FOR EVERYWHERE EXCEPT STERLING...IRION AND CROCKETT COUNTIES
WHERE THEY COULD SEE A LITTLE MEASURABLE RAIN...HOWEVER CHANCES OF
THAT ARE BEGINNING TO LOOK MEAGER.

THEN ALL EYES TURN TOWARDS THE PAN HANDLE ONCE AGAIN AS COMPLEX IS
CURRENTLY IN FULL SWING IN THAT AREA AT THIS TIME. THIS ACTIVITY IS
EXPECTED TO ONCE AGAIN MOVE INTO THE AREA 11 PM OR AFTER. WHETHER
OR NOT THE DAMAGING WIND THREAT WILL REMAIN WITH THE ACTIVITY BY
THAT TIME REMAINS TO BE SEEN. HOWEVER DID RAISE POPS FOR THE LAST
SIX HOURS OF THE TONIGHT PERIOD.

ALSO TWEAKED TOMORROW MORNINGS POPS UP A LITTLE ACROSS THE NORTHEAST
ZONES WITH THE REMAINS OF ANY ACTIVITY EXPECTED ACROSS THAT AREA AT
THE BEGINNING OF THE PERIOD.  ALSO LOWERED TONIGHTS MINS A TAD GIVEN
THAT THE DRIER HAS BEEN COOLER AT NIGHT WITH THE PRECIPTIATION AND
ANY OUTFLOW BOUNDARIES THAT PASS THROUGH ANY PARTICULAR AREA.

UPDATED PRODUCTS OUT SHORTLY.

27/BRAZZELL

&&

.PREV DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EASTERN
SECTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON. AIRMASS WAS PRETTY
WELL WORKED OVER BY REMNANTS OF MCS THIS MORNING...BUT REMAINS MOIST
AND UNSTABLE ENOUGH FOR THESE TO CONTINUE TO DEVELOP. WE EXPECT
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY THIS EVENING TO BE
SOMEWHAT LIMITED ACROSS WEST CENTRAL TEXAS.

FURTHER NORTH...THUNDERSTORMS BEGINNING TO DEVELOP THIS AFTERNOON
ALONG SURFACE TROF ACROSS NORTHEAST NEW MEXICO INTO SOUTHWEST KANSAS.
THESE STORMS ARE EXPECTED TO ORGANIZE INTO ANOTHER MCS AND MOVE
SOUTHEAST TONIGHT...THROUGH AT LEAST PART OF WEST CENTRAL TEXAS. WE
WILL PUT HIGHEST POPS ACROSS THE BIG COUNTRY AND TAPER DOWNWARD
TOWARD THE SOUTHWEST.

UPPER AIR PATTERN BEGINS TO CHANGE LATE IN THE WEEKEND AS A TROF
MOVES INTO THE PACIFIC NORTHWEST...FLATTENING UPPER RIDGE OVER THE
WESTERN U.S...AND THEN DIGGING TROF OVER THE FAR WEST. WE CANNOT
RULE OUT SOME DRYLINE ACTIVITY ACROSS WESTERN PORTIONS OF WEST
CENTRAL TEXAS NEXT WEEK...BUT DONT FEEL CONFIDENT ENOUGH AT THIS
TIME TO PUT IN POPS.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 1:01 PM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
201 PM CDT SAT JUN 5 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061851-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
201 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS ALL OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. A FEW OUTFLOW BOUNDARIES ARE
LOCATED IN WEST CENTRAL TEXAS THIS AFTERNOON. WITH A MODERATELY
UNSTABLE AIRMASS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THESE BOUNDARIES THROUGH THE AFTERNOON. A FEW STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WINDS...ALONG WITH LARGE HAIL.
ADDITIONAL STORM DEVELOPMENT IS EXPECTED TO OCCUR FROM SOUTHEASTERN
COLORADO INTO THE TEXAS PANHANDLE...AS WELL AS EASTERN NEW MEXICO
THIS AFTERNOON. THE STORMS ARE EXPECTED TO ORGANIZE INTO A COMPLEX
AND THEN MOVE SOUTH-SOUTHEAST TONIGHT. THESE STORMS SHOULD REACH THE
BIG COUNTRY AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR
WITH THESE STORMS IN THE BIG COUNTRY OVERNIGHT...WITH AMOUNTS OVER AN
INCH POSSIBLE. WITH THE GROUND BECOMING SATURATED FROM RECENT HEAVY
RAINFALL...THE ADDITIONAL RAIN MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY
ACROSS THE EASTERN THIRD OF WEST CENTRAL TEXAS. WITH AN UNSTABLE
AIRMASS...ONE OR TWO OF THE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS AFTERNOON
AND EVENING.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fisher

When
June 5, 11:36 PM CST
Where
Fisher County, Rotan
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.850, -100.467

Thunderstorm Wind, Jones

When
June 6, 12:13 AM CST
Where
Jones County, Anson
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -99.883

Thunderstorm Wind, Haskell

When
June 6, 12:16 AM CST
Where
Haskell County, Haskell
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -99.750

Thunderstorm Wind, Jones

When
June 6, 12:20 AM CST
Where
Jones County, Anson
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -99.883

Thunderstorm Wind, Throckmorton

When
June 6, 1:04 AM CST
Where
Throckmorton County, Throckmorton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -99.183

Hail, Throckmorton

When
June 6, 1:04 AM CST
Where
Throckmorton County, Throckmorton
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -99.183

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407481, 5407482, 5407483, 5407484, 5407485, 5407486.